Alert archive / Alabama / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 48, NWS Mobile, AL
NWS Mobile, AL issued this severe thunderstorm warning at Mar 20, 2006, 7:15 PM CST for Monroe County, Alabama. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 20, 2006, 7:15 PM CST (01:15 UTC)
- Expired
- Mar 20, 2006, 8:00 PM CST
- In force
- 45 min
- Issued by
- NWS Mobile, AL
- Area
- Counties, with a storm outline in the text
County Monroe County, AL
The radar
The Mobile radar (KMOB), 127 km from the middle of the area, began a volume at 01:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 20, 3:09 PM CST | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Jackson, MS (KJAN), launched 00:00Z, 1.3 hours before the alert went out and 262 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 750 m above ground
- 0-6 km bulk shear
- 72 kt
- 0-1 km storm-relative helicity
- -127 m²/s²
- 0-3 km storm-relative helicity
- -3 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KMOB 210115
SVRMOB
ALC099-210200-
/O.NEW.KMOB.SV.W.0048.060321T0115Z-060321T0200Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MOBILE AL
715 PM CST MON MAR 20 2006
THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
MONROE COUNTY IN SOUTH CENTRAL ALABAMA
* UNTIL 800 PM CST
* AT 711 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM FRANKLIN TO 8 MILES WEST OF
FOUNTAIN TO HOMEWOOD...OR ALONG A LINE EXTENDING FROM 17 MILES EAST
OF GROVE HILL TO 14 MILES NORTHWEST OF MONROEVILLE TO 21 MILES
SOUTHWEST OF MONROEVILLE...AND MOVING EAST AT 40 MPH.
* SEVERE THUNDERSTORMS WILL BE NEAR...
TINELA AND HYBART BY 720 PM CST
WEST MONROEVILLE AND RIVER RIDGE BY 725 PM CST
BUENA VISTA AND CHESTNUT BY 730 PM CST
NADAWAH AND TUNNEL SPRINGS BY 735 PM CST
A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO
IS SPOTTED... ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY
STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.
THESE ARE DANGEROUS STORMS. IF YOU ARE IN THE PATH...PREPARE FOR
DAMAGING WINDS...LARGE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING.
TAKE COVER IN A STURDY SHELTER UNTIL THESE STORMS HAVE PASSED.
LAT...LON 3182 8747 3144 8755 3132 8766 3135 8737
3182 8712
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 20, 3:00 PM CST, 4 hours 15 minutes earlier.
Area forecast discussion, Mar 20, 3:00 PM CST, 4 hours 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOBILE AL
300 PM CST MON MAR 20 2006
...MODERATE RISK OF SEVERE STORMS OVER OUR INLAND ZONES THIS
AFTERNOON AND EVENING...
.SHORT TERM...SEVERE WEATHER THREAT TAKING SHAPE FOR THE NORTHWESTERN
ZONES IN THE VERY NEAR TERM...TRANSITIONING ALONG AND JUST SOUTH OF
THE WARM FRONTAL BOUNDARY ACROSS OUR INTERIOR ZONES THROUGH THE
EARLY EVENING HOURS. 18Z HODOGRAPH FROM SLIDELL SHOWS A STRONGLY
SHEARED LOW LEVEL ENVIRONMENT WITH 0-3KM SR HELICITY RUNNING IN THE
MID 500 M2/S2 RANGE. A LARGE CHUNK OF THAT SHEAR IS LOCATED IN THE
LOWEST 1 KFT WITH MLCAPES SOUTH OF THE WARM FRONT RUNNING AROUND
1100 J/KG AT THIS TIME. SURFACE BASED CONVECTION ALONG AND JUST
SOUTH OF THE WARM FRONT OVER SOUTH CENTRAL MS IS TAKING A SERIOUS
LOOKING CONFIGURATION WITH STRENGTHENING CORES/UPDRAFTS WITH
OCCASIONAL BOWING STRUCTURES. THESE STORMS ARE PROPOGATING ALMOST
DUE EAST TOWARD OUR NORTHERN ZONES. FURTHER SOUTHWEST...ADDITIONAL
SEVERE STORMS ARE FIRING WEST OF INTERSTATE 55 NORTHWEST OF BATON
ROUGE AROUND NATCHEZ. GIVEN THE SETUP...NEW TORNADO WATCH IS
CURRENTLY IN THE PROCESS OF BEING ISSUED FOR THE INTERIOR ZONES
THROUGH 10 PM. STAY TUNED FOR LATER STATEMENTS AND WARNINGS AS
NEEDED...PARTICICLARLY WEST OF HIGHWAY 43 OVER THE NEXT FEW HOURS.
TO THE EAST...THE 16Z VALPARAISO SOUNDING INDICATED THE CAP REMAINS
STRONGER OVER OUR SOUTHEASTERN ZONES...AND GIVEN THE LACK OF
CONVECTION IN THE EAST THAT IS PROBABLY STILL THE CASE AT THIS HOUR.
THE CAP IN THE EAST WILL GRADUALLY WEAKEN LATER THIS EVENING...BUT
THE INSTABILITY WILL BE LESS IN THE EAST...SO THE MAIN SEVERE WEATHER
THREAT STILL APPEARS TO BE OVER SOUTHEAST MISSISSIPPI AND INTERIOR
SOUTHWEST ALABAMA THIS AFTERNOON AND EARLY EVENING. THE STORMS
SHOULD BE WEAKENING AS THEY MOVE EAST TO THE FLORIDA PANHANDLE AND
EXTREME SOUTH CENTRAL ALABAMA TONIGHT. POPS REMAIN GENERALLY HIGH
AREA- WIDE FOR TONIGHT AS THE SURFACE TROUGH MOVES THROUGH AND THE
LOW PASSES TO THE NORTH.
CONTINUED THE TREND OF CLEARING THINGS OUT FOR TUESDAY. /05
&&
.LONG TERM (WEDNESDAY THROUGH NEXT MONDAY)...NO CHANGES OTHER THAN TO
TWEAK THE TEMPS BACK TOWARD THE MEX ENSEMBLE MEANS. /05
&&
.MARINE...NO SIGNIFICANT CHANGES FROM THE PREVIOUS PACKAGE. /05
&&
.FIRE WEATHER...EXTENDED THE FIRE WEATHER WATCH ON TUESDAY SOUTH TO
JUST NORTH OF THE COAST. OTHER THAN THAT...NO CHANGES. /05
&&
.PRELIMINARY POINT TEMPS/POPS...
MOBILE 58 77 42 60 / 80 10 0 0
PENSACOLA 61 78 45 63 / 70 10 0 0
DESTIN 62 77 51 65 / 70 10 0 0
EVERGREEN 57 73 40 61 / 90 10 0 0
WAYNESBORO 51 69 36 58 / 100 10 0 0
CAMDEN 54 70 38 59 / 100 10 0 0
&&
.MOB WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
FL...FIRE WEATHER WATCH FROM 11 AM TUESDAY TO 6 PM TUESDAY FOR THE
FOLLOWING ZONES: COASTAL ESCAMBIA...COASTAL OKALOOSA...
COASTAL SANTA ROSA...COASTAL WALTON...INLAND ESCAMBIA...
INLAND OKALOOSA...AND INLAND SANTA ROSA.
MS...NONE.
GM...SMALL CRAFT ADVISORY UNTIL 4 AM TUESDAY FOR THE FOLLOWING
ZONES: COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20
NM...COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT
20 NM...MOBILE BAY...WATERS FROM DESTIN TO PENSACOLA FL
FROM 20 TO 60 NM...AND WATERS FROM PENSACOLA FL TO PASCAGOULA
MS FROM 20 TO 60 NM.
&&
05/GARMONHazardous weather outlook, Mar 20, 7:45 AM CST, 11 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED FOR ADJUSTMENT TO MODERATE RISK NATIONAL WEATHER SERVICE MOBILE AL 745 AM CST MON MAR 20 2006 ALZ051>064-FLZ001>006-MSZ067-075-076-078-079-211200- BALDWIN COASTAL-BALDWIN INLAND-BUTLER-CHOCTAW-CLARKE-CONECUH- COVINGTON-CRENSHAW-ESCAMBIA-ESCAMBIA COASTAL-ESCAMBIA INLAND-GEORGE- GREENE-MOBILE COASTAL-MOBILE INLAND-MONROE-OKALOOSA COASTAL- OKALOOSA INLAND-PERRY-SANTA ROSA COASTAL-SANTA ROSA INLAND-STONE- WASHINGTON-WAYNE-WILCOX- 745 AM CST MON MAR 20 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST ALABAMA...INLAND SOUTHEAST MISSISSIPPI...AND THE WESTERN PORTION OF THE FLORIDA PANHANDLE. .DAY ONE...TODAY AND TONIGHT. A WARM FRONT WILL MOVE NORTHWARD ACROSS THE OUTLOOK AREA THROUGH EARLY AFTERNOON. AHEAD OF THIS FRONT...PATCHES OF LIGHT RAIN AND ISOLATED RAIN SHOWERS ARE POSSIBLE. AS THE WARM FRONT LIFTS FURTHER TO THE NORTH...THE AREA SOUTH OF THE WARM FRONT WILL BECOME INCREASINGLY UNSTABLE. AN AREA OF SURFACE LOW PRESSURE WILL DEVELOP AND TRACK ALONG THE WARM FRONT WHICH IS EXPECTED TO BE ACROSS CENTRAL MISSISSIPPI AND ALABAMA BY MID AFTERNOON. THUNDERSTORMS WILL BECOME MORE NUMEROUS AROUND MID AFTERNOON ACROSS SOUTHEAST MISSISSIPPI AND SPREAD EAST INTO SOUTHWEST ALABAMA DURING THE LATE AFTERNOON AND EARLY EVENING HOURS...AND THEN SOUTHEAST OF I-65 LATER IN THE EVENING. THESE THUNDERSTORMS WILL FORM IN AN ENVIRONMENT THAT IS CHARACTERIZED BY A VERY WARM AND MOIST LOWER ATMOSPHERE COMBINED WITH MODERATE LOW LEVEL WIND SHEAR. SOME OF THE THUNDERSTORMS COULD BECOME SEVERE WITH DAMAGING WINDS...LARGE HAIL AND ISOLATED TORNADOES. THE GREATEST CHANCES OF SEVERE WEATHER SHOULD OCCUR NORTHWEST OF I-65 BETWEEN 3 AND 9 PM. THIS IS WHERE THE MOST UNSTABLE AIRMASS WILL RESIDE ALONG WITH THE COMBINATION OF HIGHEST WIND SHEAR VALUES. THE STORM PREDICTION CENTER HAS OUTLOOKED THE ENTIRE CENTRAL GULF COAST REGION WITH A SLIGHT RISK OF SEVERE WEATHER...WITH A MODERATE RISK NORTHWEST OF A LINE FROM CENTRAL PERRY COUNTY MISSISSIPPI THROUGH NORTHWEST WASHINGTON COUNTY ALABAMA TO NORTHEAST CHOCTAW COUNTY ALABAMA. STAY TUNED TO LATER OUTLOOKS ON THIS DEVELOPING SEVERE WEATHER SITUATION. THERE IS A HIGH RISK OF RIP CURRENTS TODAY ALONG THE BEACHES OF THE ALABAMA AND WESTERN FLORIDA PANHANDLE DUE TO STRONG SOUTHERLY WINDS. STRONG ONSHORE WINDS WILL PROVIDE HAZARDOUS BOATING CONDITIONS FOR SMALL CRAFT OVER THE MARINE AREA TODAY AND TONIGHT. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. MODERATE TO STRONG OFFSHORE WINDS IN THE WAKE OF A COLD FRONT WILL MAKE HAZARDOUS BOATING CONDITIONS FOR SMALL CRAFT OVER THE MARINE AREA TUESDAY AFTERNOON INTO WEDNESDAY MORNING. THE WEST TO NORTHWEST WINDS WILL ALSO BRING MUCH DRIER AIR INTO THE REGION TUESDAY AFTERNOON. THE COMBINATION OF THE DRY AIR MASS... SUNNY SKIES...AND WINDY CONDITIONS...WILL INCREASE THE THREAT OF WILDFIRES. OTHERWISE...NO HAZARDOUS WEATHER IS FORECAST TUESDAY THROUGH SUNDAY. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL MAY BE REQUIRED THIS AFTERNOON THROUGH TONIGHT FOR POSSIBLE SEVERE WEATHER...ESPECIALLY NORTHWEST OF I-65.
In the hours before
Special weather statement, Mar 20, 4:12 PM CST, 3 hours 3 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOBILE AL 412 PM CST MON MAR 20 2006 ALZ051-202300- CHOCTAW- INCLUDING THE CITIES OF...BUTLER... 412 PM CST MON MAR 20 2006 ...A STRONG THUNDERSTORM IS MOVING INTO WESTERN CHOCTAW COUNTY... AT 408 PM CST NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM 3 MILES WEST OF MELVIN...AND MOVING EAST AT 45 MPH. THE THUNDERSTORM WILL AFFECT AREAS IN AND AROUND... WATER VALLEY...ROCK SPRINGS...HODGEWOOD...TOXEY...WIMBLY AND LOU THROUGH 500 PM CST. THE PRIMARY THREATS FROM THIS STORM ARE SMALL HAIL...DANGEROUS CLOUD TO GROUND LIGHTNING... AND WIND GUSTS OF 35 TO 45 MPH...WHICH COULD DOWN SMALL TREE LIMBS OR BRANCHES AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THE STORM HAS PASSED. THIS STORM COULD PRODUCE RAINFALL AMOUNTS OF ONE TO TWO INCHES IN A SHORT PERIOD OF TIME...RESULTING IN BRIEF PONDING OF WATER AROUND LOW LYING AREAS. REMEMBER...DO NOT DRIVE YOUR VEHICLE INTO WATER COVERED ROADWAYS. THE DEPTH MAY BE TOO GREAT TO ALLOW A SAFE CROSSING. A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM CST MONDAY EVENING FOR SOUTHWESTERN ALABAMA AND SOUTHEAST MISSISSIPPI.
The office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 20, 6:06 PM CST | Severe Thunderstorm Warning | MOB | Choctaw, Washington | 24 min |
| Mar 20, 6:19 PM CST | Tornado Warning | MOB | Washington | 26 min |
| Mar 20, 6:39 PM CST | Tornado Warning | MOB | Clarke, Washington | 51 min |
| Mar 20, 7:38 PM CST | Severe Thunderstorm Warning | MOB | Wilcox | 67 min |
Nearby
Severe Thunderstorm Warnings in Alabama, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.